MAUDE Adverse Event Report: ABBOTT VASCULAR INC. NC TREK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

ABBOTT VASCULAR INC. NC TREK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 1012455-15
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Failure to Deflate (4060)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/09/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was to treat the right coronary artery (rca) with 70% stenosis.An unspecified stent was implanted and the 5.0x15 mm nc trek balloon dilatation was used for post-dilatation.After inflation the balloon did not deflate properly and could not enter the 6fr therapeutic catheter.Numerous attempts were made to remove without success and then the shaft of the balloon broke.The entire catheter system was attempted to be removed with the guide wire and the introducer sheath but again this was unsuccessful.The 6fr introducer sheath was removed from the right radial artery due to the balloon being stuck in the introducer sheath.Only by removing the introducer sheath, leaving the radial artery free, was it possible to remove the balloon from the radial artery.There were no reported adverse patient effects and there was no reported clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual inspection was performed on the returned device.The reported break was not confirmed; however, it is likely that the noted separation at the inner and outer member is what was perceived as the reported break.The reported failure to deflate and difficulty removing the device could not be replicated in a testing environment due to the condition of the returned device.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.Based on the reported information and the observations from the returned analysis, a definitive cause for the reported failure to deflated could not be determined; however, the reported difficulty removing the device, break/separation and unexpected medical intervention appear to be related to circumstances of the procedure.Possible factors that may contribute to failure to deflate the balloon include, but are not limited to, deflation technique, loose connection with the indeflator, contrast concentration, contamination in the inflation lumen or damage to the guide wire and/or inflation lumen.In this case, it is likely that since the balloon would not deflate, the balloon dilatation catheter became stuck, resulting in the reported difficulty removing the device and subsequently upon manipulation of the device, the device ultimately broke/separated.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
NC TREK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key20746706
Report Number2024168-2024-13799
Device Sequence Number8362983
Product Code LOX
UDI-Device Identifier08717648152153
UDI-Public(01)08717648152153(17)260228(10)30308G1
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K110134
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model Number1012455-15
Device Catalogue Number1012455-15
Device Lot Number30308G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/01/2024
Supplement Date Received by Manufacturer02/17/2025
Initial Report FDA Received Date11/21/2024
Supplement Report FDA Received Date02/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED STENT.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown